MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Prolapse (2475)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unknown/no information.Ethnicity: unknown/no information.The device has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was initially reported an explant of an intraocular lens (iol) was planned due to patient complaints of blurry vision for both distance and reading.The iol was subsequently explanted from the patient¿s right eye.The right eye axial length was off center.Questionable push on lens implant due to elevated intraocular pressure was indicated.Also, astigmatism was showing +2.00 for the right eye (od) and ora (optiwave refractive analysis) was used.The patient was observed during post-op examination.The blurry vision was reportedly not correctable better than 20/60 with glasses.The patient healed with more astigmatism than planned.Pre-op visual acuity 20/50, post-op visual acuity 20/60.Additional information was provided stating initially the explant procedure was delayed as the patient was out of town.However, the iol was subsequently explanted, but no replacement lens was implanted after the explant was performed.The patient was left aphakic and was referred to a retinal specialist due to needing a 3-piece iol sutured in, due to iris prolapse and posterior pressure during explant.The health care provider reported no patient injury and no medical or surgical interventions were required such as incision enlargement, vitrectomy, or sutures.Further it was confirmed that there was a lens rotation to the right eye.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received from the account clarified that the correct date of explant is (b)(6) 2022 and not (b)(6) 2022, which they had initially stated.This supplemental mdr report is to correct the information which was entered in the section "d6b" of the initial mdr report.The following field was updated accordingly: section d6b: if explanted, give date: (b)(6) 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section a2: age: 71 years.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: jun 22, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the complaint lens was received cut into three pieces and with both haptics detached (one missing).The lens was cleaned and, no issues that could contribute to visual issues and rotation could be identified.Based on the return condition of the lens, no further product evaluation could be identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14599156
Report Number3012236936-2022-01454
Device Sequence Number17675059
Product Code HQL
UDI-Device Identifier05050474657700
UDI-Public(01)05050474657700(17)241119
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model NumberZCU150
Device Catalogue NumberZCU150U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/18/2022
09/15/2022
Initial Report FDA Received Date06/04/2022
Supplement Report FDA Received Date09/14/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite